Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 20, 2010, 2:02 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at May 21, 2010, 11:00 AM PDT. It was in force for 36 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 20, 2010, 2:02 PM PDT (21:02 UTC)
- In effect from
- May 21, 2010, 11:00 AM PDT
- Expired
- May 22, 2010, 11:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 2:34 PM PDT | NON-TSTM WND GST 44 | Kingman Airport, AZ | A WIND GUST OF 44 MPH WAS MEASURED AT THE KINGMAN AIRPORT AT AN ELEVATION OF 3389 FEET. |
| May 21, 2:38 PM PDT | NON-TSTM WND GST 49 | Barstow-Daggett Ap, CA | A WIND GUST OF 49 MPH WAS MEASURED AT THE BARSTOW-DAGGETT AIRPORT AT AN ELEVATION OF 1929 FEET. |
| May 21, 4:14 PM PDT | NON-TSTM WND GST 52 | Opal Mountain Raws, CA | A WIND GUST OF 52 MPH WAS MEASURED AT THE OPAL MOUNTAIN RAWS AT AN ELEVATION OF 3240 FEET. |
| May 21, 4:46 PM PDT | NON-TSTM WND GST 47 | Las Vegas Mccarran Ap, NV | |
| May 21, 5:00 PM PDT | NON-TSTM WND GST 48 | Garden Valley, NV | A WIND GUST OF 48 MPH WAS MEASURED AT THE GARDEN VALLEY CEMP SITE AT AN ELEVATION OF 5166 FEET. |
| May 21, 5:34 PM PDT | NON-TSTM WND GST 60 | Red Rock Canyon Raws, NV | A WIND GUST OF 60 MPH FROM THE SOUTHWEST WAS RECORDED AT THE RED ROCK CANYON RAWS AT AN ELEVATION OF 3756 FEET. A WIND GUST OF 59 MPH WAS ALSO RECORDED AT 834 PM. |
| May 21, 6:24 PM PDT | NON-TSTM WND GST 49 | 2 Wnw Fossil Ridge, NV | THE YUCCA GAP MESONET SITE MEASURED A PEAK WIND GUST OF 49 MPH FROM THE SOUTH-SOUTHWEST BEFORE IT STOPPED REPORTING AT AN ELEVATION OF 3180 FEET. |
| May 21, 6:45 PM PDT | NON-TSTM WND GST 61 | Mercury (Nts A23), NV | A PEAK WIND GUST OF 61 MPH FROM THE SOUTH-SOUTHWEST WAS MEASURED AT THE MERCURY A23 MESONET SITE AT AN ELEVATION OF 3676 FEET. WIND GUSTS OF 58 MPH OR GREATER WERE RECORDED FROM 545 PM THROUGH 715 PM ON THE 21ST. |
| May 21, 7:00 PM PDT | NON-TSTM WND GST 54 | 5 Wnw Pahrump, NV | A WIND GUST OF 54 MPH WAS MEASURED AT PAHRUMP AT THE CW9143 MESONET SITE AT AN ELEVATION OF 2540 FEET. |
| May 21, 7:49 PM PDT | NON-TSTM WND GST 56 | Henderson Executive Air, NV | A 56 MPH WIND GUST WAS MEASURED AT THE HENDERSON EXECUTIVE AIRPORT AT AN ELEVATION OF 2464 FEET. |
| May 21, 8:36 PM PDT | NON-TSTM WND GST 48 | Desert Rock Airport, NV | A WIND GUST OF 48 MPH WAS MEASURED AT THE DESERT ROCK AIRPORT AT AN ELEVATION OF 3230 FEET. |
| May 21, 8:42 PM PDT | NON-TSTM WND GST 43 | Nellis Afb, NV | A WIND GUST OF 43 MPH WAS MEASURED AT NELLIS AIR FORCE BASE AT AN ELEVATION OF 1867 FEET. |
| May 21, 9:42 PM PDT | NON-TSTM WND GST 59 | Mountains Edge, NV | ALSO REPORTED THAT TWO MESQUITE TREES HAD BEEN BLOWN DOWN ALONG MOUNTAIN EDGE PARKWAY. |
| May 21, 10:34 PM PDT | NON-TSTM WND GST 67 | Red Rock Canyon, NV | RED ROCK CANYON RAWS AT AN ELEVATION OF 3756 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS85 KVEF 202102 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 202 PM PDT THU MAY 20 2010 NVZ462-202215- /O.CAN.KVEF.FW.A.0003.100521T1800Z-100522T0400Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 202 PM PDT THU MAY 20 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE FIRE WEATHER WATCH FOR THE NYE COUNTY DESERTS IN THE LAS VEGAS DISPATCH AREA. WINDS WILL INCREASE FRIDAY AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. HOWEVER...WIDESPREAD WIND GUSTS OVER 35 MPH ARE NOT EXPECTED OVER ZONE 462 BUT THERE COULD BE SOME GUSTS TO 35 MPH IN THE FAR SOUTHERN PART OF THE ZONE. THE STRONGER WINDS WILL BE TO THE SOUTH. $$ AZZ101-102-CAZ228-229-NVZ463>466-211400- /O.UPG.KVEF.FW.A.0003.100521T1800Z-100522T0400Z/ /O.NEW.KVEF.FW.W.0003.100521T1800Z-100523T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- LOWER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 202 PM PDT THU MAY 20 2010 /202 PM MST THU MAY 20 2010/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ FRIDAY TO 11 PM PDT /11 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ FRIDAY TO 11 PM PDT /11 PM MST/ SATURDAY FOR THE MOJAVE DESERT IN CALIFORNIA...CLARK COUNTY IN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST FRIDAY AND WILL REMAIN THERE THROUGH SATURDAY. WINDS WILL INCREASE ACROSS THE WARNING AREA LATE FRIDAY MORNING. SOUTHWEST WINDS WILL BECOME SUSTAINED AROUND 20 MPH WITH WIDESPREAD GUSTS BETWEEN 35 AND 45 MPH. RELATIVE HUMIDITY VALUES WILL DROP TO GENERALLY AROUND 10 PERCENT. WHILE SOME DECREASE IN WINDS AND HUMIDITY RECOVERY IS POSSIBLE OVERNIGHT FRIDAY NIGHT...THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RETURN AGAIN BY LATE SATURDAY MORNING...PERSISTING THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
040 WWUS85 KVEF 211230 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 530 AM PDT FRI MAY 21 2010 AZZ101-102-CAZ228-229-NVZ463>466-220000- /O.CON.KVEF.FW.W.0003.100521T1800Z-100523T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- LOWER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 530 AM PDT FRI MAY 21 2010 /530 AM MST FRI MAY 21 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 11 PM PDT /11 PM MST/ SATURDAY DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM SATURDAY FOR THE MOJAVE DESERT IN CALIFORNIA...CLARK COUNTY IN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND THE NORTHWEST DESERTS OF ARIZONA. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND WILL REMAIN THERE THROUGH SATURDAY. WINDS WILL INCREASE ACROSS THE WARNING AREA LATE THIS MORNING. SOUTHWEST WINDS WILL BECOME SUSTAINED AROUND 20 MPH WITH WIDESPREAD GUSTS BETWEEN 35 AND 45 MPH. RELATIVE HUMIDITY VALUES WILL DROP TO GENERALLY AROUND 10 PERCENT. WHILE SOME DECREASE IN WINDS AND MARGINAL HUMIDITY RECOVERY IS POSSIBLE LATE TONIGHT...THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RETURN AGAIN BY LATE SATURDAY MORNING...PERSISTING THROUGH SATURDAY EVENING. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL BE MOST CRITICAL AT ELEVATIONS BELOW 4000 FEET WHERE VERY DRY FINE FUELS ARE FOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JA
020 WWUS85 KVEF 211935 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1235 PM PDT FRI MAY 21 2010 AZZ101-102-CAZ228-229-NVZ463>466-221400- /O.CON.KVEF.FW.W.0003.000000T0000Z-100523T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- LOWER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1235 PM PDT FRI MAY 21 2010 /1235 PM MST FRI MAY 21 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ SATURDAY FOR THE MOJAVE DESERT IN CALIFORNIA...CLARK COUNTY IN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND THE NORTHWEST DESERTS OF ARIZONA.. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND WILL REMAIN THERE THROUGH SATURDAY. WINDS WILL INCREASE ACROSS THE WARNING AREA THIS AFTERNOON. SOUTHWEST WINDS WILL BECOME SUSTAINED AROUND 20 MPH WITH WIDESPREAD GUSTS BETWEEN 35 AND 45 MPH. RELATIVE HUMIDITY VALUES WILL DROP TO GENERALLY AROUND 10 PERCENT. WHILE SOME DECREASE IN WINDS AND MARGINAL HUMIDITY RECOVERY IS POSSIBLE LATE TONIGHT...THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RETURN AGAIN BY LATE SATURDAY MORNING...PERSISTING THROUGH SATURDAY EVENING. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL BE MOST CRITICAL AT ELEVATIONS BELOW 4000 FEET WHERE VERY DRY FINE FUELS ARE FOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
839 WWUS85 KVEF 221220 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 520 AM PDT SAT MAY 22 2010 AZZ101-102-CAZ228-229-NVZ463>466-222230- /O.CON.KVEF.FW.W.0003.000000T0000Z-100523T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- LOWER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 520 AM PDT SAT MAY 22 2010 /520 AM MST SAT MAY 22 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR THE MOJAVE DESERT IN CALIFORNIA...CLARK COUNTY IN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND THE NORTHWEST DESERTS OF ARIZONA...FOR GUSTY WINDS AND LOW MINIMUM RELATIVE HUMIDITIES. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL SHIFT SOUTH INTO CALIFORNIA TODAY. THIS WILL RESULT IN SOUTHWEST WINDS INCREASING ACROSS THE SOUTHERN DESERT AREAS OF THE REGION WITH WIND GUSTS BETWEEN 35 AND 45 MPH ONCE AGAIN BY LATE MORNING AND CONTINUING INTO THE AFTERNOON. ALTHOUGH RELATIVE HUMIDITY VALUES WILL INCREASE SLIGHTLY TODAY...MINIMUM VALUES THIS AFTERNOON WILL LOWER TO BETWEEN 10 AND 15 PERCENT ACROSS MUCH OF THE AREA WITH MANY AREAS STILL SEEING SINGLE DIGITS VALUES. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL BE MOST CRITICAL AT ELEVATIONS BELOW 4000 FEET WHERE VERY DRY FINE FUELS ARE FOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
500 WWUS85 KVEF 222119 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 219 PM PDT SAT MAY 22 2010 AZZ101-102-CAZ228-229-NVZ463>466-230600- /O.CON.KVEF.FW.W.0003.000000T0000Z-100523T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- LOWER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 219 PM PDT SAT MAY 22 2010 /219 PM MST SAT MAY 22 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR THE MOJAVE DESERT IN CALIFORNIA...CLARK COUNTY IN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA...FOR GUSTY WINDS AND LOW MINIMUM RELATIVE HUMIDITIES.. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL CONTINUE TO SHIFT SOUTH INTO CENTRAL CALIFORNIA BY THIS EVENING. THIS WILL RESULT IN GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN DESERT AREAS OF THE REGION WITH WIND GUSTS BETWEEN 35 AND 45 MPH CONTINUING CONTINUING THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL GENERALLY BE BETWEEN 10 AND 15 PERCENT THROUGH THE EVENING. WINDS WILL DECREASE WHILE HUMIDITY INCREASES BY MIDNIGHT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL BE MOST CRITICAL AT ELEVATIONS BELOW 4000 FEET WHERE VERY DRY FINE FUELS ARE FOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
447 WWUS85 KVEF 230539 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 PM PDT SAT MAY 22 2010 AZZ101-102-CAZ228-229-NVZ463>466-230645- /O.EXP.KVEF.FW.W.0003.000000T0000Z-100523T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- LOWER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1039 PM PDT SAT MAY 22 2010 /1039 PM MST SAT MAY 22 2010/ ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING... THE RED FLAG WARNING FOR MUCH OF THE MOJAVE DESERT WILL EXPIRE AT 11 PM THIS EVENING. WINDS HAD BEGUN TO SUBSIDE OVER THE WARNING AREA LATE THIS EVENING...AND HUMIDITIES WERE SLOWLY RECOVERING AS WELL. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 20, 10:10 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 20, 10:10 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT THU MAY 20 2010
.SYNOPSIS...WARM SOUTHWEST FLOW OVER THE DISTRICT WILL PROVIDE FOR
WELL ABOVE NORMAL DAYTIME TEMPERATURES TODAY. HOWEVER A LARGE
PACIFIC STORM WILL THEN DROP SOUTH OUT OF THE GULF OF ALASKA AND
BRING ANOTHER ROUND OF WINDY AND COOLER WEATHER TO THE AREA ON
FRIDAY AND INTO THE WEEKEND.
&&
.UPDATE...DRY WESTERLY FLOW TODAY WITH MOSTLY SUNNY SKIES AND
RELATIVELY LIGHT WINDS. THE SHORTWAVE WHICH PRODUCED SOME MODERATELY
STRONG DOWNSLOPE WINDS LAST NIGHT INTO EARLY THIS MORNING HAS EXITED
TO THE NORTHEAST AND WINDS HAVE DROPPED OFF THERE. FORECAST IN GOOD
SHAPE AND NO UPDATES NEEDED THIS MORNING.
&&
.AVIATION...FOR MCCARRAN...LIGHT SOUTH WINDS AT ABOUT 10 KNOTS THIS
MORNING WILL SWING OVER TO THE SOUTHWEST AT 10 TO 13 KNOTS WITH SOME
OCCASIONAL GUST TO NEAR 20 KNOTS THIS AFTERNOON. THE WINDS WILL STAY
SOUTHWEST BUT NOT GUSTY AFTER AFTER SUNSET. WINDS WILL BE SOUTHWEST
AND STRONGER AND GUSTY FRIDAY AFTERNOON AND WILL HAVE BE TO
ADDRESSED IN THE AFTERNOON 00Z TAF. A FEW CLOUDS AOA 25K FEET MAINLY
THIS AFTERNOON AND EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS WILL DEVELOP ACROSS ALL OF THE MOJAVE
DESERT THIS AFTERNOON AT 6-12 KTS EXCEPT AROUND KDAG WHERE WINDS
SHOULD BE 15-20 KTS SUSTAINED WITH GUSTS TO AROUND 25 KTS. FEW-SCT
CLOUDS AOA 25K FEET MAINLY THIS AFTERNOON AND EVENING. FRIDAY
AFTERNOON WILL SEE STRONGER SOUTHWEST TO WEST WINDS ACROSS THE
REGION AS A STORM SYSTEM APPROACHES FROM THE NORTHWEST.
&&
.PREVIOUS DISCUSSION...425 AM PDT THU MAY 20...SHORT TERM...TODAY
THROUGH SATURDAY NIGHT...THE BEGINNING OF THE TRANSITION TO A
PATTERN INFLUENCED BY A BROAD TROUGH WAS ALREADY UNDERWAY THIS
MORNING. A PRELIMINARY WEAK SHORTWAVE TROUGH WAS MOVING ACROSS THE
NORTHERN GREAT BASIN AND WATER VAPORY IMAGERY SHOWED SUBSIDENCE OVER
THE SOUTHERN SIERRA. IN FACT...A FEW SIERRA ROTORS SENSORS NEAR
INDEPENDENCE INDICATED MODERATE DOWNSLOPE WINDS DEVELOPED WITH SOME
GUSTS FROM THE WEST BRIEFLY OVER 40 MPH DURING THE LATE EVENING AND
SHORTLY AFTER MIDNIGHT. THIS IMPULSE WAS LIFTING NORTHEAST AND HIGH
TEMPERATURES WILL STILL RISE SEVERAL DEGREES TODAY UNDER MOSTLY
SUNNY SKIES AND GOOD MIXING. SOUTHWEST WINDS ARE STILL ON TRACK TO
INCREASE FRIDAY AFTERNOON AND EVENING AS A LARGE GULF OF ALASKA LOW
BEGINS TO DIG INTO THE WEST. THE LATEST NAM...GFS AND ECMWF ARE IN
GOOD AGREEMENT THROUGH SATURDAY WITH TRACK OF THE LOW CENTER AND
ASSOCIATED HEIGHT FALLS ACROSS THE FORECAST AREA. THAT SAID...THE
LATEST GUIDANCE DOES NOT PRODUCE EXTREME WIND SPEEDS FRIDAY
AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.
IT WILL BE WINDY BUT CONFIDENCE IS NOT HIGH THAT GUSTS OVER 40 MPH
WILL BE WIDESPREAD IN THE LAS VEGAS VALLEY. FORECAST SURFACE
PRESSURE GRADIENTS BETWEEN LOS ANGELES AND LAS VEGAS ARE 10-12 MB
FRIDAY AFTERNOON AND EVENING AND THE ENTIRE SYSTEM IS TAKING ITS
TIME PUSHING SOUTHWARD SO THERMAL GRADIENTS WILL NOT BE AS
SIGNIFICANT AS THEY HAVE BEEN WITH SOME OF THE FASTER MOVING SYSTEMS
THIS SPRING. WESTERN SAN BERNARDINO COUNTY WILL SEE THE MOST
PROLONGED STRONG WINDS WITH GUSTS OVER 40 MPH LIKELY FRIDAY
AFTERNOON THROUGH SATURDAY. DOWNSLOPE CONDITIONS IN THE SOUTHERN
SIERRA ARE STILL FAVORABLE BUT PROBABLY NOT UNTIL FRIDAY AFTERNOON
AND EVENING FOR HIGH WINDS OVER 58 MPH. THE HIGH WIND WATCH START
TIME WAS DELAYED UNTIL FRIDAY AFTERNOON AND MAY NEED TO BE EXTENDED
THROUGH SATURDAY BUT THE LATEST NAM INDICATED A LULL SATURDAY
MORNING AFTER 12Z. WINDS WILL PICK UP AGAIN SATURDAY AFTERNOON AND
MAY BE AS STRONG OR STRONGER THAN FRIDAY ACROSS THE MOJAVE DESERT AS
THE CORE OF THE UPPER LOW MAKES MORE SOUTHWARD PROGRESS.
.LONG TERM...LITTLE CHANGE FROM PREVIOUS MODEL RUNS WHICH SHOW A
COLD CLOSED LOW DROPPING SOUTH THROUGH CENTRAL CALIFORNIA SUNDAY
MORNING AND EVENTUALLY INTO SOUTHERN NEVADA BY SUNDAY AFTERNOON.
ALTHOUGH THIS SYSTEM IS NOT TAPPING INTO ANY SIGNIFICANT MOISTURE
SOURCE...THE DYNAMICS WILL BE STRONG ENOUGH TO PRODUCE ISOLATED TO
SCATTERED SHOWERS ACROSS THE AREA. THIS SYSTEM IS RATHER COLD FOR
THIS TIME OF YEAR AND WITH THE EXPECTED FULL CLOUD COVER
TEMPERATURES WILL REMAIN VERY COOL FOR THIS TIME OF YEAR. AVERAGE
HIGH TEMPERATURES IN LAS VEGAS ON SUNDAY ARE 90 DEGREES...HOWEVER WE
WILL STRUGGLE TO REACH THE LOWER 70S. THE LOW QUICKLY SHIFTS
NORTHEAST MONDAY WITH HEIGHTS STARTING TO RISE AND TEMPERATURES WILL
START TO REBOUND...ALTHOUGH REMAINING SEVERAL DEGREES BELOW NORMAL.
WE SHOULD SEE THE BIGGEST TEMPERATURE JUMP TUESDAY AS THE SOUTHWEST
FLOW INCREASES ACROSS THE AREA IN RESPONSE TO ANOTHER LOW PRESSURE
SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST. WARM TEMPERATURES
WILL CONTINUE WEDNESDAY AS THE FLOW INCREASES AND WILL PUT READINGS
FAIRLY CLOSE TO NORMAL. HOWEVER...THE LOW WILL TAKE AIM AT THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT THURSDAY WITH ANOTHER WINDY
DAY SETTING UP ACROSS THE REGION ALONG WITH ANOTHER SIGNIFICANT
TEMPERATURE DROP LATE THURSDAY AND FRIDAY ALONG WITH ISOLATED TO
SCATTERED SHOWERS.
&&
.FIRE WEATHER...WIDESPREAD SOUTHWEST WINDS GUSTING OVER 35 MPH ARE
EXPECTED TO DEVELOP FRIDAY AFTERNOON AND EVENING ACROSS THE MOJAVE
DESERT REGION AND WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES
GENERALLY AT OR BELOW 10 PERCENT. THIS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS FOR ELEVATIONS BELOW 4000 FEET WHERE FINE FUELS
ARE CONSIDERED DRY TO VERY DRY. A FIRE WEATHER WATCH IS IN EFFECT
FOR FRIDAY AFTERNOON AND EVENING TO ADDRESS THESE CONCERNS.
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NVZ462>466.
AZ...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR AZZ101-102.
CA...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CAZ228-229.
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT
FOR CAZ519>521.
&&
HARRISON/JACQUES/ADAIR/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 20, 6:10 AM PDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT THU MAY 20 2010 CAZ519>521-210700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 610 AM PDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FAVORABLE CONDITIONS WILL DEVELOP FOR STRONG DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS FRIDAY AFTERNOON. THIS WILL PRODUCE THE THE POTENTIAL FOR STRONG WEST WINDS IN THE OWENS VALLEY WITH GUSTS POSSIBLY OVER 60 MPH FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THESE CONDITIONS MAY REMAIN IN PLACE SATURDAY AS A LARGE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS CENTRAL CALIFORNIA TOWARD SOUTHERN NEVADA. THE THREAT OF STRONG WINDS WILL DECREASE SUNDAY THROUGH TUESDAY THEN INCREASE AGAIN WEDNESDAY AS YET ANOTHER LARGE PACIFIC STORM MOVES INTO THE WEST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ522>527-NVZ014>022-210700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 610 AM PDT THU MAY 20 2010 /610 AM MST THU MAY 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE MOJAVE DESERT REGION FRIDAY AFTERNOON AND EVENING. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND VERY DRY FINE FUELS AT ELEVATIONS BELOW 4000 FEET ACROSS MUCH OF SOUTHEAST CALIFORNIA... SOUTHERN NEVADA AND NORTHWEST ARIZONA TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WIDESPREAD WIND GUSTS OVER 40 MPH ARE LIKELY ACROSS THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA FRIDAY AFTERNOON AND EVENING AND COULD PERSIST THROUGH SATURDAY. THE LARGE STORM RESPONSIBLE FOR THE WINDS WILL MOVE ACROSS THE REGION SUNDAY DECREASING THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:19 PM PDT | Wind Advisory | VEF | San Bernardino | 61 hr |
Nearby
Red Flag Warnings in Nevada, 2010Red Flag Warnings in California, 2010Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.